MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD ONCLARITY HPV ASSAY; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD ONCLARITY HPV ASSAY; SEE H.10
Model Number 441990
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: human papillomavirus high-risk strain nucleic acid ivd.Initial reporter address 1: (b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd onclarity hpv assay that there was a false positive.The following information was provided by the initial reporter: customer reports that 2 pos patient results for hpv test were questioned by a physician, and the repeats were neg for both samples; first sample was initially ran on (b)(6)2022 and was pos for genotype 16; hen it was repeated on (b)(6)2023 on the same vlt0257, and the result was neg; sample was stored at rt in thinprep vial; second sample was initially tested on vlt0257 on (b)(6)2022, and was pos for genotype 31; it was repeated "in two weeks" on non-bd instrument, and was neg.
 
Additional Manufacturer Narrative
H6.Investigation summary: bd integrated diagnostic solutions initiated investigation on the customer report regarding two (2) hpv specimen obtained discordant results on the bd viper lt system.Bd investigation required review of the batch history records, functional analysis from the customers reported reagent batch (catalog # 441990, batch # 2227879) and complaint trending review.The batch history records were reviewed and no discrepancies were noted.Functional analysis of the retention material resulted in 100% hpv positivity for positive controls and 100% hpv and hbb negativity for negative controls.Bd was unable to duplicate the customer complaint.Review of the past year of complaints reveals there are no complaint trends related to hpv discordant results on the bd viper lt system.It is unknown why the given specimens were initially positive on the viper lt and subsequently negative after repeated.If further discordants are encountered, please submit an instrument complaint against the bd viper lt system and submit log files for analysis.Bd will continue to closely monitor for trends associated with hpv discordant results.
 
Event or Problem Description
It was reported that while using the bd onclarity hpv assay that there was a false positive.The following information was provided by the initial reporter: - customer reports that 2 pos patient results for hpv test were questioned by a physician, and the repeats were neg for both samples; - first sample was initially ran on (b)(6) 2022 and was pos for genotype 16; then it was repeated on (b)(6) 2023 on the same vlt0257, and the result was neg; sample was stored at rt in thinprep vial; - second sample was initially tested on vlt0257 on (b)(6) 2022, and was pos for genotype 31; it was repeated "in two weeks" on non-bd instrument, and was neg.

Brand Name
BD ONCLARITY HPV ASSAY
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16318461
Report Number1119779-2023-00110
Device Sequence Number7993295
Product Code MAQ
UDI-Device Identifier00382904419905
UDI-Public00382904419905
Combination Product (Y/N)N
PMA/510(K) Number
P160037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/03/2023
Device Model Number441990
Device Catalogue Number441990
Device Lot Number2227879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown